Alert archive / Indiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 84, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jun 29, 2003, 3:51 PM EST for Blackford County, Jay County, Indiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2003, 3:51 PM EST (20:51 UTC)
- Expired
- Jun 29, 2003, 4:45 PM EST
- In force
- 54 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Blackford County, IN, Jay County, IN
The radar
The Northern Indiana radar (KIWX), 107 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1328 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 292051 SVRIWX INC009-075-292145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 350 PM EST SUN JUN 29 2003 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BLACKFORD COUNTY IN INDIANA JAY COUNTY IN INDIANA * UNTIL 445 PM EST * AT 350 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHWEST OF HARTFORD CITY...MOVING EAST NORTHEAST AT 35 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... HARTFORD CITY PENNVILLE PORTLAND TRENTON SALAMONIA SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVERE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. THREE QUARTER INCH SIZE HAIL OR LARGER IS LIKELY WITH THIS SEVERE STORM SEEK SHELTER IMMEDIATELY WINDS IN EXCESS OF 60 MPH ARE LIKELY WITH THIS SEVERE STORM SEEK SHELTER IMMEDIATELY REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA. LAT...LON 4056 8544 4036 8545 4033 8482 4057 8483
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:00 PM EST, 51 minutes earlier.
Area forecast discussion, Jun 29, 3:00 PM EST, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 300 PM EST SUN JUN 29 2003 FORECAST DISCUSSION FOR TODAY THROUGH WEDNESDAY... EARLIER A FEW STORMS FIRED UP IN OUR MICHIGAN COUNTIES AND MOVED EASTWARD BUT DIDNT AMOUNT TO MUCH. SOME STORMS HAVE FIRED UP IN ELKHART AND LAGRANGE COUNTIES AND THERE ARE SOME STRONGER ONES DOWN IN THE CENTRAL PART OF THE STATE. BECAUSE OF ALL THIS THREW IN A CHANCE FOR THE EARLY EVENING HOURS IN OUR EASTERN PART. INDICIES SHOWING SOME INSTABILITY BUT NOTHING IS TOO GREAT. FRONT IS JUST TO OUR NORTHWEST AND SOME BOUNDARIES SETTING UP IN THE ZONAL FLOW. FRONT SHOULD THEN SAG FAR ENOUGH SOUTHWARD TO LEAVE TONIGHT DRY. THEN DEPENDING ON THE POSITIONING OF THE FRONT TOMORROW COULD HAVE SOME STORMS THROUGH OUR VERY SOUTHERN COUNTIES. THIS MATCHES UP WITH OUR SOUTHERN NEIGHBORS. TUESDAY NIGHT THROUGH WEDNESDAY SHOULD THEN BE DRY AS THAT FRONT IS THEN FAR ENOUGH SOUTH AND HIGH PRESSURE WILL BE OVER OUR CWA. TEMPERATURES FROM PREVIOUS FORECAST LOOKED TO STILL BE ON TRACK. FORECAST DISCUSSION FOR WEDNESDAY NIGHT THROUGH SUNDAY... FEW CHANGES TO EXTENDED GRIDS THIS PACKAGE. CHANCES FOR PRECIPITATION LATE THIS WEEK AND INTO WEEKEND WILL DEPEND ON LOCATION OF QUASISTATIONARY BOUNDARY AND GULF MOISTURE. GFS CONTINUES TO SHOW SOME TYPE OF MCS NORTH OF FRONT CROSSING THE GREAT LAKES. CANNOT BE SURE IF THIS IS CONVECTIVE FEEDBACK OR NOT. EVEN IF NOT...MODELS STILL INDICATE WEEK FRONT CROSSING AREA FRI AND HANGING UP NEAR OR JUST TO SOUTH. ALSO OF INTEREST WILL BE MOISTURE COMING NORTH OUT OF GULF OF MEXICO AND ITS MOVEMENT AND INTERACTION WITH FRONT. TOO EARLY TO TRY AND PINPOINT ALL THIS SO WL CONTINUE CURRENT FORECAST. TRENDED TOWARD HPC GRAPHICS/FORECAST FOR MOST OF EXTENDED WHICH IS IN LINE WITH GOING FORECAST. .IWX... IN...NONE. MI...NONE. OH...NONE. BML/SLL
Hazardous weather outlook, Jun 29, 5:25 AM EST, 10 hours 26 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-301030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 525 AM EST SUN JUN 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE FORECAST TODAY. SOME SCATTERED NON-SEVERE THUNDERSTORMS WILL BE ONGOING THIS MORNING...BUT ADDITIONAL STORMS AHEAD OF A WEAK COLD FRONT ARE FORECAST TO DEVELOP AND MOVE INTO SOUTHWEST MICHIGAN AND NORTH CENTRAL INDIANA BY LATE MORNING. THE STORMS WILL MOVE EAST AND INTENSIFY ACROSS NORTHWEST OHIO AND NORTHEAST INDIANA BY EARLY AFTERNOON. THERE IS A CHANCE THAT SOME OF THE STORMS IN NORTHWEST OHIO AND NORTHEAST INDIANA MAY PRODUCE ISOLATED DAMAGING WIND GUSTS AND HAIL TO ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MAINLY ALONG AND SOUTH OF A LOGANSPORT INDIANA TO LIMA OHIO LINE MONDAY AFTERNOON AND MONDAY NIGHT. THESE STORMS ARE NOT ANTICIPATED TO BE SEVERE. THERE IS A CHANCE OF THUNDERSTORMS INDEPENDENCE DAY AND SATURDAY. IT IS UNCERTAIN AT THIS TIME IF THESE STORMS WILL BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BY EARLY THIS AFTERNOON...PARTICULARLY IN NORTHWEST OHIO AND NORTHEAST INDIANA. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
Nearby
Severe Thunderstorm Warnings in Indiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.